www.uhasselt.be
DSpace

Document Server@UHasselt >
Research >
Research publications >

Please use this identifier to cite or link to this item: http://hdl.handle.net/1942/8323

Title: The theorem of Fellman and Jakobsson: a new proof and dual theory
Authors: EGGHE, Leo
Issue Date: 2009
Publisher: PERGAMON-ELSEVIER SCIENCE LTD
Citation: MATHEMATICAL AND COMPUTER MODELLING, 50(11-12). p. 1595-1605
Abstract: The Fellman and Jakobsson theorem of 1976 deals with transformations phi of the rank-frequency function g and with their Lorenz curves L (phi degrees g) and L(g). It states (briefly) that L (phi degrees g) is monotonous (in terms of the Lorenz dominance order) with phi(chi)/chi. In this paper we present a new, elementary proof of this important result. The main part of the paper is devoted to the dual transformation g degrees psi(-1), where psi is a transformation acting on source densities (instead of item densities as is the case with the transformation phi ). We prove that, if the average number of items per source is changed after application of the transformation psi, we always have that L(g degrees psi) and L(g) intersect in an interior point of[0, 1], i.e. the theorem of Fellman and Jakobsson is not true for the dual transformation. We also show that this includes all convex and concave transformations. We also show that all linear transformations psi yield the same Lorenz curve. We also indicate the importance of both transformations phi and psi in informetrics.
URI: http://hdl.handle.net/1942/8323
DOI: 10.1016/j.mcm.2009.09.008
ISI #: 000271340200005
ISSN: 0895-7177
Category: A1
Type: Journal Contribution
Validation: ecoom, 2010
Appears in Collections: Research publications

Files in This Item:

Description SizeFormat
Published version348.97 kBAdobe PDF
Peer-reviewed author version466.74 kBAdobe PDF

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.